MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS
Model Number 6801709
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros vancomycin (vanc) result was obtained from a single patient sample processed using vitros chemistry products vanc reagent lot 2514-51-1301 on a vitros xt 7600 integrated system.The assignable cause of the event is a sample related issue.The customer stated that the initial patient sample had been erroneously collected through a centralized catheter through which the patient receives tpn (parenteral nutrition through central catheter).The customer also stated that the physician has advised collection staff not to draw blood in this way.The customer stated that the initial sample appeared to be lipemic.Additionally, the hit values for the initial sample were higher than expected, especially the turbidity values.The customer was only able to obtain a result for the initial sample after a dilution was applied as when it was processed undiluted, no results were obtained and the analyzer posted multiple condition codes.An expected result for the patient was obtained from a redraw sample.Historical vitros vanc qc results obtained prior to the event and results obtained after the event were within expectations indicating that an issue related to the performance of the vanc reagent or the vitros xt 7600 system was not likely a contributing factor of the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros vanc lot 2514-51-1301.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected vitros vancomycin (vanc) result was obtained from a single patient sample processed using vitros chemistry products vanc reagent lot 2514-51-1301 on a vitros xt 7600 integrated system.Patient sample result of 103.04 mg/l (ug/ml) vs an expected result of 37.24 mg/l (ug/ml) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected result was reported out of the laboratory, however, a physician questioned the result and no treatment was initiated, altered or stopped based on the result.A redraw sample was obtained from the patient and a corrected result report was later issued.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS VANC REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17208218
Report Number0001319808-2023-00012
Device Sequence Number14895024
Product Code LEH
UDI-Device Identifier10758750006731
UDI-Public10758750006731
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model Number6801709
Device Catalogue Number6801709
Device Lot Number2514-51-1301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Initial Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown